MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that their insulin pump froze and got a button error alarm, and after changing the battery, it started working again but pushes out 40 units before it hits the end of the syringe, and then a compromised force sensor system alarm occurs and keeps repeating after the rewind.The customer¿s blood glucose level was 120 mg/dl at the time of the incident.Customer states the pump's drive support cap is sticking out.Troubleshooting was not completed as the customer declined.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump passed self test, off no power test, unexpected restart error test, displacement test, rewind test, prime or compromised force sensor system alarm test, excessive no delivery test and displacement accuracy test.The stop (idle) current test and run current test were in specification.Insulin pump passed the delivery accuracy test at 0.08730 inches.No blank display anomalies noted during testing.No frozen screen anomalies noted during testing; the time advanced properly.No compromised force sensor system alarms noted during testing.Motor error alarmed during basic occlusion test due to loose/protruded drive support disk.No button error alarms noted during testing.Intermittent button response on the act button due to corrosion on keypad traces.Device received with missing line segments during self test due to cracked traces on zebra connector of lcd board.Unit received with severe scratches on lcd window, cracked lcd window, cracked case at display window corners, partially broken off reservoir tube lip, cracked reservoir tube lip, scratches on reservoir tube window, cracked battery tube threads, slight corrosion on battery tube spring, corrosion in battery tube, moisture damage on all electronic assemblies and moisture damage on motor home switch.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6749257
Report Number2032227-2017-31818
Device Sequence Number16168778
Product Code OYC
UDI-Device Identifier00613994223746
UDI-Public(01)00613994223746
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-722NAS
Device Catalogue NumberMMT-722NAS
Device Lot NumberA000093830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight240